A 62-year-old man visiting his relatives in the US was held for four hours by immigration officials after they could not detect his fingerprints because of a cancer drug he was taking. The man was prescribed capecitabine, a drug used to treat cancers in the head, neck, breast, and stomach. Some of the drug's side-effects include chronic inflammation of the palms or soles of the feet, which can cause the skin to peel or bleed. "This can give rise to eradication of fingerprints with time," explained Tan Eng Huat, senior consultant in the medical oncology department at Singapore's National Cancer Center. "Theoretically, if you stop the drug, it will grow back, but details are scanty. No one knows the frequency of this occurrence among patients taking this drug and nobody knows how long a person must be on this drug before the loss of fingerprints," he added.
DEAL: For $25 - Add A Second Phone Number To Your Smartphone for life! Use promo code SLASHDOT25. Also, Slashdot's Facebook page has a chat bot now. Message it for stories and more. Check out the new SourceForge HTML5 internet speed test! ×